Alert archive / Ohio / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 38, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 25, 2019, 3:15 PM EDT for Lucas County, Ottawa County, Ohio. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2019, 3:15 PM EDT (19:15 UTC)
- Expired
- May 25, 2019, 3:41 PM EDT
- In force
- 26 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lucas County, OH, Ottawa County, OH
The radar
The Cleveland radar (KCLE), 118 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 109 J/kg
- Mixed-layer CIN
- -204 J/kg
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 331 m²/s²
- 0-3 km storm-relative helicity
- 348 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
056
WUUS51 KCLE 251915
SVRCLE
OHC095-123-252000-
/O.NEW.KCLE.SV.W.0038.190525T1915Z-190525T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
315 PM EDT Sat May 25 2019
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Ottawa County in northwestern Ohio...
Northeastern Lucas County in northwestern Ohio...
* Until 400 PM EDT.
* At 315 PM EDT, a severe thunderstorm was located near Genoa, or 17
miles northwest of Fremont, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
* Locations impacted include...
Rocky Ridge, Reno Beach, Williston and Bono.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4164 8334 4168 8330 4166 8325 4164 8323
4164 8321 4161 8312 4154 8300 4151 8334
4160 8336
TIME...MOT...LOC 1915Z 250DEG 25KT 4157 8329
HAIL...1.00IN
WIND...60MPH
$$
Clark2 follow-up statements
369
WWUS51 KCLE 251930
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
330 PM EDT Sat May 25 2019
OHC095-251940-
/O.CAN.KCLE.SV.W.0038.000000T0000Z-190525T2000Z/
Lucas OH-
330 PM EDT Sat May 25 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LUCAS COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4156 8318 4162 8317 4161 8312 4154 8300
4153 8315
TIME...MOT...LOC 1930Z 250DEG 25KT 4161 8316
$$
OHC123-252000-
/O.CON.KCLE.SV.W.0038.000000T0000Z-190525T2000Z/
Ottawa OH-
330 PM EDT Sat May 25 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR OTTAWA COUNTY...
At 330 PM EDT, a severe thunderstorm was located near Oak Harbor, or
13 miles northwest of Port Clinton, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
This severe thunderstorm will remain over mainly rural areas of
Ottawa County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4156 8318 4162 8317 4161 8312 4154 8300
4153 8315
TIME...MOT...LOC 1930Z 250DEG 25KT 4161 8316
HAIL...1.00IN
WIND...60MPH
$$
Clark690
WWUS51 KCLE 251941
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
341 PM EDT Sat May 25 2019
OHC123-251950-
/O.CAN.KCLE.SV.W.0038.000000T0000Z-190525T2000Z/
Ottawa OH-
341 PM EDT Sat May 25 2019
...THE SEVERE THUNDERSTORM WARNING FOR OTTAWA COUNTY IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 4156 8318 4162 8317 4161 8312 4154 8300
4153 8315
TIME...MOT...LOC 1938Z 250DEG 25KT 4164 8307
$$
ClarkWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:12 PM EDT, 3 minutes earlier.
Area forecast discussion, May 25, 3:12 PM EDT, 3 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 312 PM EDT Sat May 25 2019 ...Record Heat and Severe Storms This Afternoon... .SYNOPSIS... A cold front will slowly sag south across the area late tonight, pushing just south of the area Sunday afternoon. The front will remain between the southern Great Lakes and Ohio valley through Monday before lifting north through the area Monday night into Tuesday, remaining north of the area through midweek. An unsettled weather pattern will remain over the region much of next week. && .NEAR TERM /THROUGH SUNDAY NIGHT/... The unofficial start to Summer has brought record heat and severe storms this holiday weekend. Afternoon temperatures managed to reach the upper 80s and lower 90s. We were able to mix out very well with some slightly drier dewpoints working down to the surface. CAPE values have reached between 2000-3000 J/KG, downdraft CAPE values have reached up to 1500 J/KG, Bulk shear values are about 45 to 50 knots. There is also a MCV moving out of Indiana into Ohio this afternoon which all points to an active afternoon with a broken line of severe convection developing and moving eastward. Storm motions will be fast given the mid level flow. The main threats for these storms will be damaging wind gusts of 70 mph and large hail up to ping pong size possible. The latest runs of the HRRR and 4KM NAM Nest have finally came into some decent agreement with the timing and placement of the storm potential through the early evening. Most of the severe storms should be out of our local CWA by 8 pm this evening. A cool front will sag southward into the area by Sunday morning. Another ripple of energy and disturbance will move along in the westerlies early Sunday morning and may interact with the front. Guidance does show additional storms, some strong, may be impacting western Ohio by 9 am Sunday and moving into central Ohio by late morning and midday. Some of these storms may become severe and there is a marginal to slight risk for severe weather across portions of central Ohio. Damaging winds and hail will be again the main threat. Temperatures will be cooler north of the southward front. The front will move through the entire area by Sunday evening with slight drier and cooler weather moving in temporarily. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... Frontal boundary will dip south of the area on Monday allowing for slightly cooler temperatures especially near the lakeshore with northerly flow. The frontal boundary will return north Monday increasing the chances for showers and thunderstorms mainly in the evening. Rain chances come down to only a slight chance for Tuesday due to residual moisture over the area, however dynamics will be insufficient for much coverage. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... Conditions become more favorable for convection on Wednesday as a shortwave trough advances into the Great Lakes region from the plains. This feature has a slow eastward progression and will support a SW flow and moisture stream from the gulf with dew points in the mid 60s and highs in the 80s. The best upper level dynamics are displaced to the northwest, however there will be some enhanced divergence aloft. The trough will weaken and Thursday and swing east of the area Friday with cooler and drier conditions expected late week. && .AVIATION /18Z Saturday THROUGH Thursday/... There are a couple aviation concerns with this TAF update. The main concern will be the broken line of severe convection developing across northern Ohio this afternoon moving into northwest Pennsylvania by early evening. These storms will be moving fast and likely impact some airports. Will carry VCTS for all sites this afternoon with mention a TEMPO for 2 hours of most likely impacting certain sites. The earliest impacts will be west and latest impacting airport further east. The severe convection should be east of our local area by 00z this evening. Damaging wind gusts up to 70 mph and large hail along with frequent lightning will be the main threats. The other aviation concern will be the strong gusty southwest winds this afternoon Wind gusts will be up to 30 knots possible. Mainly VFR weather expected except during impacts of convection. MVFR ceilings will move in between 2K and 3K feet by Sunday morning. Winds will also shift to northwesterly up to 10 knots. OUTLOOK...Non-VFR possible through Tuesday morning and again Tuesday night into Wednesday. && .MARINE... Several pieces of low pressure will impact the region today through Tuesday night with a frontal boundary lifting north and south of the lake multiple days. Southwest winds of 10-20 knots on the lake this afternoon will lead to choppy conditions and 2 to 4 foot waves on the east end for a few hours this evening. Otherwise a weak cold front will settle south of the lake early Sunday morning with high. pressure building in behind and bringing generally light wind conditions for Sunday. Easterly winds develop on Monday ahead of a warm front that will lift north across the lake Monday night. This will lead to a brief period of elevated water levels across the western basin of the lake. However speeds may not be high enough to cause anything more than minor flooding issues with the extremely high water levels. Southwest winds increase Tuesday into Wednesday and a Small Craft Advisory may be needed for portions of Lake Erie on Wednesday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Griffin NEAR TERM...Griffin SHORT TERM...Jamison LONG TERM...Jamison AVIATION...Griffin MARINE...KEC
Hazardous weather outlook, May 25, 2:34 PM EDT, 41 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 234 PM EDT Sat May 25 2019 OHZ003-006>008-261845- Lucas-Wood-Ottawa-Sandusky- 234 PM EDT Sat May 25 2019 This Hazardous Weather Outlook is for northwest Ohio. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142-143-149-162>169-261845- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 234 PM EDT Sat May 25 2019 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ144>148-261845- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- 234 PM EDT Sat May 25 2019 ...SEVERE THUNDERSTORM WATCH 239 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ009>014-017>023-027>033-036>038-047-089-261845- Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Hancock-Seneca- Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-Richland- Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore- 234 PM EDT Sat May 25 2019 ...SEVERE THUNDERSTORM WATCH 239 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and early evening. PAZ001>003-261845- Northern Erie-Southern Erie-Crawford- 234 PM EDT Sat May 25 2019 This Hazardous Weather Outlook is for northwest Pennsylvania. .DAY ONE...This afternoon and tonight. A few strong to severe thunderstorms will be possible this evening with damaging wind gusts up to 70 mph and large hail up to ping pong size. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening.
In the hours before
Special weather statement, May 25, 1:54 PM EDT, 1 hour 21 minutes before
Special Weather Statement National Weather Service Cleveland OH 154 PM EDT Sat May 25 2019 OHZ008-018-251830- Seneca-Sandusky- 154 PM EDT Sat May 25 2019 ...A STRONG THUNDERSTORM WILL AFFECT SENECA AND SOUTHERN SANDUSKY COUNTIES... At 154 PM EDT, a strong thunderstorm was located over Fostoria, moving east at 45 mph. Wind gusts up to 50 mph are possible with this storm. Locations impacted include... Tiffin, Fremont, Fostoria, Bellevue, Clyde, Green Springs, Ballville, Bettsville, Republic, Burgoon, Flat Rock, Bascom, Kansas, Vickery and Stony Prairie. LAT...LON 4143 8285 4111 8284 4106 8342 4126 8342 TIME...MOT...LOC 1754Z 256DEG 39KT 4115 8337 Clark
Local storm report, May 25, 2:00 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
200 PM EDT SAT MAY 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 PM TSTM WND DMG 1 ESE FINDLAY 41.04N 83.63W
05/25/2019 HANCOCK OH LAW ENFORCEMENT
TREES AND POWER LINES DOWN ON DECKER AVENUE.
&&
RCSpecial weather statement, May 25, 2:37 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Cleveland OH
237 PM EDT Sat May 25 2019
OHZ009-019-251915-
Huron-Erie-
237 PM EDT Sat May 25 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HURON AND ERIE
COUNTIES...
At 237 PM EDT, a strong thunderstorm was located near Bellevue, or 7
miles west of Norwalk, moving east at 50 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Norwalk, Bellevue, Milan, Northern Milan, Wakeman, Monroeville,
Berlin Heights, Bloomingville and Birmingham.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4139 8269 4139 8254 4138 8248 4140 8244
4140 8237 4119 8234 4115 8284 4128 8284
TIME...MOT...LOC 1837Z 255DEG 44KT 4122 8276
ClarkSpecial weather statement, May 25, 3:04 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Cleveland OH
304 PM EDT Sat May 25 2019
OHZ003-007-251945-
Ottawa-Lucas-
304 PM EDT Sat May 25 2019
...A STRONG THUNDERSTORMS WILL AFFECT OTTAWA AND EAST CENTRAL LUCAS
COUNTIES...
At 304 PM EDT, strong thunderstorms were clustered over Genoa, or 17
miles southeast of Temperance, moving east at 30 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Oak Harbor, Genoa, Millbury, Rocky Ridge, Clay Center, Reno Beach,
Williston and Bono.
LAT...LON 4167 8328 4166 8325 4164 8323 4161 8308
4153 8299 4149 8334 4150 8335 4150 8341
4157 8342
TIME...MOT...LOC 1904Z 250DEG 25KT 4155 8338
ClarkThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 1:25 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 35 min |
| May 25, 1:54 PM EDT | Special Weather Statement | CLE | Seneca | 36 min |
| May 25, 1:59 PM EDT | Severe Thunderstorm Warning | CLE | Sandusky, Seneca | 46 min |
| May 25, 2:29 PM EDT | Special Marine Warning | CLE | 40 min | |
| May 25, 2:37 PM EDT | Special Weather Statement | CLE | Erie | 38 min |
| May 25, 3:04 PM EDT | Special Weather Statement | CLE | Ottawa | 41 min |
| May 25, 3:09 PM EDT | Special Marine Warning | CLE | 51 min | |
| May 25, 3:52 PM EDT | Special Marine Warning | CLE | 83 min | |
| May 25, 4:05 PM EDT | Special Weather Statement | CLE | Crawford, Erie, Hancock, Lucas, Marion, Sandusky and 3 more | 40 min |
| May 25, 4:15 PM EDT | Severe Thunderstorm Warning | CLE | Medina, Portage, Stark, Summit, Wayne | 45 min |
| May 25, 4:55 PM EDT | Severe Thunderstorm Warning | CLE | Portage, Stark | 65 min |
| May 25, 4:56 PM EDT | Special Weather Statement | CLE | Ashland, Crawford, Knox, Morrow, Richland | 49 min |
| May 25, 5:14 PM EDT | Special Marine Warning | CLE | 91 min | |
| May 25, 5:47 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Geauga, Portage, Trumbull | 43 min |
| May 25, 5:48 PM EDT | Special Weather Statement | CLE | Holmes, Wayne | 42 min |
| May 25, 6:11 PM EDT | Special Weather Statement | CLE | Stark | 34 min |
| May 25, 6:22 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 23 min |
| May 25, 6:25 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Trumbull | 35 min |
| May 25, 6:29 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Portage, Trumbull | 31 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.